MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Sensation in Eye (1869); Headache (1880); Nerve Damage (1979); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227); Discomfort (2330); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that following a cataract extraction with intraocular lens (iol) implant procedure, the patient experienced blurry, halos, flickers, astigmatism, irritation, weird flashes and sinus issue.Additional information was provided that the patient could also got mild posterior capsule opacification, foreign body sensation in conjunctival, trichiasis and was prescribed with antibiotics, he also got epilation, also had myopia, presbyopia, foggy vision, mild discomfort and soreness.No further information available.There are two medical device reports associated with this patient.This report is associated with the left eye.
 
Additional Manufacturer Narrative
On the initial mdr missed to report b.5, information provided in b.5.And e.4 code was an error it should have been ¿yes¿ in the original mdr.Corrected information provided in e.4.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received stated that customer satisfaction was lower, very vague visual flickering and the halos are permanent.Surgeon was unable to correct the problems.
 
Event or Problem Description
Additional information has been received stated that patient get ocular headaches from the nerve damage during the surgery and cannot safely drive after dark due to huge rosettes and starbursts.Patient still not able to drive at night after 8 months.Additional information has been received stated that after 9 months patient still have glare and had bad starbursts from lights that he cannot drive at night.No further information available.
 
Additional Manufacturer Narrative
Additional information provided in b.2., b.5., and h.6.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received stated that patient still have astigmatism, glare, haloes and need strong readers and the lenses must be difficult to insert.Patient stated that the first three months were hellish and now patient have permanent daily headache behind the left eye.

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14247833
Report Number1119421-2022-00888
Device Sequence Number17254775
Product Code MFK
UDI-Device Identifier00380652418560
UDI-Public00380652418560
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberTFAT30
Device Catalogue NumberTFAT30.130
Device Lot Number12752794
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer05/02/2022
06/21/2022
08/27/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date05/26/2022
07/15/2022
09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR
Patient SexFemale